Texas, 2007Flash Flooding in Texas, October 15, 2007
October 15, 2007 · NWS HGX · 2 events in 2 counties and zones
A slow-moving line of strong thunderstorms trained over the Houston metro area which caused flooding issues.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving line of strong thunderstorms trained over the Houston metro area which caused flooding issues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 15, 3:10 PM CST, 56 minutes earlier.
Area forecast discussion, Oct 15, 3:10 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
410 PM CDT MON OCT 15 2007
.DISCUSSION...
LINE OF STORMS MOVING THROUGH THE AREA THIS AFTN...BRINGING WITH
IT A DECENT AMOUNT OF RAIN. OF SOME CONCERN THUS FAR IS THE SLOW-
ER SEWD MOTION OF THIS WHOLE AREA IN THE LAST HOUR OR SO. WE MAY
GET A BIT MORE RAIN IN THESE LOCATIONS BEFORE SUNSET...
AS FOR THE REMAINDER OF THE FCST...THINGS REMAIN TRICKY AS PROGS
CONTINUE TO WAFFLE/LACK CONSISTENCY CONCERNING SOME OF THE LARGE
SCALE FEATURES. WILL LIKELY KEEP CHC POPS IN THE ZONES FOR A FEW
MORE PERIODS. A LINGERING BOUNDARY OR TWO (FROM TODAYS ACTIVITY)
ALONG WITH HEATING/INCREASING GULF MOISTURE TOMORROW SHOULD PROD-
UCE SOME SCT PCPN IN THE AFTN. FOG/ISO SHRAS IN THE MORNING ALSO
POSSIBLE OVER THE NEARSHORE WATERS/COASTAL LOCATIONS TUE AND WED
MORNINGS GIVEN THE DEEP SLY FLOW. THE FCST FOR WED REMAINS QUITE
DIFFICULT AS MODELS STAY DIVIDED - NAM STILL MORE AGGRESSIVE AND
WETTER THAN THE GFS...BRINGING THE SYSTEM CURRENTLY OVER THE BAY
OF CAMPECHE TOWARD THE TX COAST. GFS AIM IS AT THE LA COAST. NOT
A WHOLE LOT OF CONFIDENCE WITH THESE SOLUTIONS BUT A MAJORITY IN
THE ENSEMBLES FAVOR THE GFS. AS SUCH WILL KEEP WITH THE 30% POPS
ALREADY IN ON WED. MODELS ALSO FLAKY WITH THE FRONT ON FRI...NOW
BRINGING IT ACROSS SE TX LATER/WEAKER. THE REASON FOR THIS LOOKS
TO BE ANOTHER UPPER TROF QUICKLY MOVING OFF THE ROCKIES AND DEEP-
ENING AS IT APPROACHES THE SRN PLAINS. SO...WE ARE NOW GIVEN YET
ANOTHER PROMISE OF A STRONG COLD FRONT/TASTE OF FALL FOR THE BEG-
INNING OF NEXT WEEK. 41
&&
.MARINE...
WILL KEEP SCEC GOING FOR 20 TO 60 NM WATERS THROUGH THIS EVENING
WITH WINDS STILL RUNNING 15 TO 20 KTS. WINDS HAVE STARTED TO SLOWLY
SUBSIDE OVER THE WATERS WITH THE PRESSURE GRADIENT RELAXING
SOMEWHAT. THIS TREND IS EXPECTED TO CONTINUE OVERNIGHT WITH WINDS
LOWERING TO AROUND 10 KTS BY SUNRISE TUESDAY. VISIBLE SATELLITE
IMAGERY SHOWS BROAD SFC LOW PRESSURE AREA OVER THE BAY OF CAMPECHE
WITH SFC TROUGH EXTENDING NORTH OF THAT THROUGH THE CENTRAL GULF.
THIS SYSTEM IS EXPECTED TO LIFT NORTHWARD TONIGHT/TUESDAY. WINDS
WILL BECOME MORE EASTERLY IN DIRECTION OVER THE WATERS TUESDAY IN
RESPONSE. CURRENT THINKING IS THAT THIS SYSTEM WILL GET SHEARED OUT
WEDNESDAY/THURSDAY DUE TO INCREASING WESTERLY FLOW ALOFT OVER THE
NRN GULF. MEANWHILE SFC LOW DEEPENS OVER SRN PLAINS WEDNESDAY/
THURSDAY IN RESPONSE TO NEXT TROUGH APPROACHING FROM THE WEST.
MODERATE SOUTHERLY WINDS WILL DEVELOP WEDNESDAY THROUGH EARLY FRIDAY
GENERALLY 10 TO 15 KTS DURING THE DAY...15 TO 20 KTS AT NIGHT. COULD
SEE SCEC CONDITIONS ONCE AGAIN THIS PERIOD. WEAK FRONT WILL CROSS
THE WATERS LATE FRIDAY. ONLY MINIMAL COOLING IN THE WAKE OF THIS
BOUNDARY SO THINK WINDS WILL REMAIN BELOW CRITERIA FOR ANY FLAGS. 35
&&
.AVIATION...
MCS PERSISTS ALONG THE CORRIDOR FROM KLFK-KCXO-KVCT THIS HOUR. THIS
ACTIVITY WILL SHIFT SLOWLY EAST/SOUTHEAST THE REMAINDER OF THE
AFTERNOON. CEILINGS AROUND 2KFT...BRIEF VISIBILITIES OF AROUND 1SM
AND WIND GUSTS UP TO 30 KTS EXPECTED WITH THESE STORMS ESPECIALLY AT
KCXO...KIAH...KSGR. GOOD COLD POOL DEVELOPING WITH THE MCS WHICH
SHOULD HELP DRIVE IT SOUTH TOWARD THE KHOU/KLBX TERMINALS BY
00Z...THOUGH ACTIVITY WILL LIKELY WEAKEN AT THAT POINT. STILL THINK
TSRA WILL DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.
WINDS DECREASE IN THE LOWER LEVELS OVERNIGHT. THINK THERE IS A GOOD
POTENTIAL FOR FOG DEVELOPMENT WITH WET GROUND CONDITIONS AND SOME
PARTIAL CLEARING. MVFR VISIBILITIES APPEAR LIKELY AT MOST OF THE
TERMINALS 09-14Z TUESDAY WITH IFR/LIFR VISIBILITIES POSSIBLE AT
RURAL SITES LIKE KCXO/KLBX. THINK THAT STRATUS WILL BE CONFINED TO
FAR NRN AREAS LIKE KCLL/KUTS. SCATTERED CU DECK AROUND 2500 FT WILL
DEVELOP 14-17Z TUESDAY. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 86 70 88 72 / 60 40 40 20 20
HOUSTON (IAH) 70 87 70 87 72 / 50 40 40 30 30
GALVESTON (GLS) 76 85 76 86 78 / 40 30 30 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Oct 15, 3:11 AM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
411 AM CDT MON OCT 15 2007
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-161200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
411 AM CDT MON OCT 15 2007
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY ACROSS PORTIONS OF SOUTHEAST TEXAS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
TO DEVELOP ACROSS SOUTHEAST TEXAS TODAY IN A MOIST AND UNSTABLE AIRMASS
AHEAD OF A SLOW MOVING CENTRAL TEXAS COLD FRONT. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE...ESPECIALLY WHERE CELL TRAINING OCCURS...MAINLY ALONG
AND NORTH OF A LINE FROM BURTON TO NAVASOTA TO GROVETON. RAINFALL AMOUNTS
OF 1/2 TO 1 INCH WILL BE COMMON ACROSS SOUTHEAST TEXAS. LOCALLY HEAVY
RAINFALL AMOUNTS OF 2 TO 4 INCHES UP NORTH MAY LEAD TO SOME LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Harris
- When
- October 15, 4:06 PM CST to 7:00 PM CST
- Where
- Harris County, 3.79 mi NNW of Spring to 2.14 mi N of Humble
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.131, -95.444
Flooding caused numerous road closures north of Houston. Road closures were reported along FM 1960 and the Cypress Creek area.
Flash Flood, Montgomery
- When
- October 15, 4:10 PM CST to 7:00 PM CST
- Where
- Montgomery County, 4.07 mi WNW of New Caney to 3.69 mi NNW of Boy
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 30.174, -95.263
Flooding forced the closure of portions of Highway 59 in and around New Caney.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, October 15 to 26, 2007$250,000 · 3 events
- Flooding in Iowa, October 15, 2007$225,000 · 3 events
- Damaging Winds in Texas, October 15, 2007$15,000 · 52 kt wind · 2 events
- Flash Flood and Flooding in Kansas, October 15 to 18, 20073 events
- Flooding in Missouri, October 15 to 17, 20072 events
- Hail in Texas, October 15, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63774, 63778.